Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What causes petechial spots after scratching on arms?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
Hello..just looking up petechial spots after scratching on my arms. have had aproblem with itching for quite some time, and it usually becomes hivelike areas, but now it's looking like petechiae. I have been on treatment for smoldering myeloma, with Revlimid, this past year and am currently prepping to go to the Mayo in Scottsdale to discuss stem cell retrieval, and noticed this change recently. I usually get a bit itchy when stressed, and this is a bit more stressful.
Posted Sat, 1 Mar 2014 in Blood Disorders
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer: Due to bleeding disorder. Detailed Answer: Hello, Thanks for trusting us with your health concern. Development of petechial spots after scratching on the arms is suggestive of a bleeding disorder. In your case, myeloma seems to be the most likely cause. You need to consult your physician to get a complete blood coagulation profile checked with APTT and platelet count to rule out the possible causes like thrombocytopenia. This can also happen due to a viral infection in the recent past- decreases the synthesis of platelets from the bone marrow. Presence of any autoimmune disorders also needs to be ruled out. The treatment is based on the diagnosis and severity of the problem. Treatment is usually done by fluid infusion, steroids, immunoglobulins, blood transfusions, etc according to the severity of the condition. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor